Agenda

The 5th International Coordination Meeting (ICM) Vat Phou and Associated Ancient Settlements within the Champasak Cultural Landscape

29-30 March 2018, Champasak District Office, Lao PDR

Time	Content	
<29th March>		
08:00	Assembly at Champasak Si Amphone Hotel for sites visit	
Site Visit	Site visit to monitor the progress and identify needed intervention <1> Vat Phou monument (60min)	
08:30-11:30	<2> Hong Nang Sida Temple (60min) <3> Vat Phou Museum (60min)	
12:00-13:30	Lunch at Dok Champa Restaurant	
13:30-14:00	Registration of participants	
Opening Session	Presentation of the agenda of meeting Oudomsy Keosaksith, Director of World Heritage Site Office of Vat Phou Champasak	
14:00-14:30	Welcoming speech Bouathong Souvannasan, Director, Department of Information, Culture and Tourism	
	Congratulatory speech H.E. Ravi Shankar Aisola, Ambassador of Republic of India	
14:30-14:45	Coffee Break & Group Photograph	
	Review of conservation and management progress in 2017 Chaired by: Thongbay Photisane, Director General, Department of Heritage	
Session 1	<1> Brief overview of the World Heritage Committee Decision on Vat Phou (15 min) - Route 14A - Cultural Landscape Master Plan and Monument Zoning Plan - Inter-agency coordination / Montira Unakul, Programme Specialist, UNESCO Bangkok	
14:45-17:00 (2.15hr)	<2> State of Conservation of Vat Phou Cultural Landscape Complex and report on the progress of its implementation (15 min) / Amphol Sengphachanh, Deputy Director of WHSO	
	<3> Conservation of Northern and Southern Quadrangles of Vat Phou Temple (15min) / R.S. Jamwal, Director (Conservations), Archeological Survey of India (ASI)	
	<4> Conservation and Restoration Project for Hong Nang Sida (15min) / Kyunghwan Baek, Architect, Site Manager of Hong Nang Sida Project, CHF	
	<5> Champasak Urban Development Project, 2017 progress report (PADUL/AFD) (15min) / Isabelle Magueur, Consultant for AFD projects, WHSO	

	<6> Feedback from national and international experts on the site visit (60min) Facilitated by Viengkeo Souksavatdy, Deputy General, Department of Heritage /Experts: Aphisayadeth Insisiengmay, Thongbay Phothisane, Masao Nishimura, Montira Unakul	
18:00	Dinner at Heua Pae Numphet Restuarant	
Time	Content	
<30th March>		
Session 2 08:30-10:00 (1.30hr)	Review of archaeological excavation and research at Vat Phou Chaired by: Thongbay Photisane, Director General, Department of Heritage <7> Excavation Report of Hong Nang Sida Monument (15min) / Soonyoung Park, Archaeologist, CHF <8> Excavation at Vat Sang O, EFEO (15min) / Christine Hawixbrock, Chief of EFEO Office in Vientiane <9> Planned LIDAR survey, EFEO (15min) / Christine Hawixbrock, Chief of EFEO Office in Vientiane <10> Discussions on identifying research gaps and developing a research strategy for Vat Phou and the Ancient Settlements with examples from other sites (45min) / Facilitated by Viengkeo Souksavatdy, Deputy General, Department of Heritage	
10.00-10.15	Coffee Break (15mins)	
Session 3 10.15-11.15 (1.00hr)	Review of community and sustainable tourism activities Facilitator: Kamonrat Chayamarit, UNESCO Liaison Officer for Lao PDR <11> Champasak Tourism Development (15min)	
Session 4 11.15-12.00 (45mins)	Case studies from other World Heritage sites and other matters Facilitator: Kamonrat Chayamarit, UNESCO Liaison Officer for Lao PDR <15> Management and Conservation of the World Heritage Site of Preah Vihear Temple (15min) /Khong Puthikar, Director General, Preah Vihear National Authority <16> GIS database and the new updated of the Vat Phou website (15min) /David Bazin, IT Consultant, WHSO Questions and answers for the session (15min)	

12.00-13.30	Lunch Break (1.30hr)
Session 5 13.30-15.00 (1.30hr)	Planning ahead together: Strengthening international cooperation for the improvement of site management at Vat Phou Chaired by Thongbay Phothisane, Director General, Department of Heritage <17> Identification of priority issues and needs for Vat Phou by Vat Phou World Heritage Site Office (trainings, technical guidelines, water drainage system, disaster risk management system) (20min) /Amphol Sengprapha, Deputy Director of WHSO <18> Towards the establishment of Expert Advisory Group for Vat Phou World Heritage site (20min) /Viengkeo Souksavatdy, Deputy Director General, Department of Heritage
	<19> Discussion towards strengthening international cooperation in Vat Phou (50min)
15.00-15.15	Coffee Break (15mins)
Session 6 15.15-16.00 (45mins)	<20> Summarizing the conclusions and follow-up points Chaired by Thongbay Phothisane, Director General, Department of Heritage Responding to World Heritage Committee decision (State of Conservation report December 2018) Developing a research strategy Responding to priority issues for conservation Expert Advisory Group Next International Coordination Meeting (November 2018)
16.00	Closing Address: Thongbay Phothisane, Director General, Department of Heritage, MICT